Jump to content

Photo

Lantus problems

- - - - -

  • Please log in to reply
4 replies to this topic

#1
rlg2182

rlg2182

    Junior Member

  • 500 plus
  • PipPip
  • 26 posts
Hi everyone!

Kinda new to site, not new to diabetes... going on 8 years now or so. Have been on Lantus for 2 years or so (seems longer, could be wrong), and have had a few strange experiences. I know a couple times, maybe 30min-1hr after taking my dosage, I experienced such a drop that it caused me to ask for help. Didn't drop below 50 at any time, but at the rate that it dropped (from 250 without any Humalog dosage 2 hours prior) it was sure alarming. Also considering the amount of "fast acting sugars" that I had consumed as well, it was quite a scare.

Lately, at 22 years old now, my levels seem to run high no matter what... but the second I try to compensate by taking more of the Lantus to help control night/morning bs, I'll experience drops, and even sleep at 245 and wake up at 155 without any Humalog either.

These events, coupled with the fiascos in the past, only cause me to doubt this insulin, or the way I use it. My doctor says that he thinks I might have taken a dosage of Humalog instead, but I mean... I double check & triple check the bottles as if I had severe OCD or something, and even go as far as leaving the syringe next to the Lantus bottle to remind myself an hour later that I took the correct kind of insulin. Heck, I even color coded the bottles, so there's no way that I'm making those errors.

Long story short, does anyone have similar problems with Lantus, or can add their own experiences with it?

#2
HeatherP

HeatherP

    Senior Member

  • 500 plus
  • 2,872 posts
Hi and welcome, RLG! I've been on Lantus for about the same amount of time. I have had some difficulties w/ this insulin, but seem to have gotten them worked out for the time being. I take it 2x a day instead of one, and I take a few units on NPH before bed to get my fasting down closer to 100. The Lantus just wouldn't do it, and taking more just caused me to have lows during the day.

Is there any chance you injected into a muscle rather than sub-q? Is it possible there was any mixing between the two insulins? You have to keep them completely separate.

There have been others here who have had problems w/ Lantus and have gone back to NPH or U or whatever. Before you give up on Lantus, ask your doc about what I'm doing. It's rare, so your doc may not be familiar w/ the way I'm doing things, but it works for me.

There's plenty of others here to offer advice and experiences. I hope you find the info and support you're looking for, and make some new friends, too!

Take care of yourself,
HeatherP
Posted Image

To err is human, to purr feline >^.^<

T1 since 1991, Cozmo Pump 11/05

#3
rlg2182

rlg2182

    Junior Member

  • 500 plus
  • PipPip
  • 26 posts
Well, I keep them separate, so no mixing involved. I accidentally shot the lantus in a similar place of Humalong after 30 min, but that was only once, and called my doctor immidiately after (he said it was okay) and nothing bad happened. I inject myself in the stomach (one side for Humalog, the other for Lantus), and am definately not skinny bones, so I'm not sure how likely a muscle shot would be possible.

I have asked my doctor about possible side effects before, and like you say, he wasn't very familiar with it, and said that only like 1% (blah blah blah) of patience experience problems. But I tell myself "SOMEONE must be that 1%... why can't it be me?"

I wouldn't mind taking two doses as is, BUT, I started taking Lantus so I wouldn't have to take the Ultralente twice. And to make things worse, if I took two doses of Lantus, they have to be separate, so there's an extra two shots I would have to take, etc, etc. And to make them even WORSE, by nature I've kind of freaked myself out about long lasting insulin that I would have to start out VERY slowly with dosage quantities, cuz I'm frankly petrified with getting low. So, I guess I'll ask again, but figured I would ask the TRUE experts *everyone here ;) * first

Thanks for the quick response!

~~~Robert

#4
HeatherP

HeatherP

    Senior Member

  • 500 plus
  • 2,872 posts
Yeah, six shots a day definitely sucks!

Several folks here were having very severe problems w/ Lantus, such as mood swings and such. Can't find it when I search, though. Maybe somebody else out there can find the link. I'll keep an eye out.

HeatherP
Posted Image

To err is human, to purr feline >^.^<

T1 since 1991, Cozmo Pump 11/05

#5
rlg2182

rlg2182

    Junior Member

  • 500 plus
  • PipPip
  • 26 posts
You know, you touch on a subject close to me. Unresearched/unclassified information about the condition. Makes me want to write a book on it (UCSB English Major... hooray!). Like, my life with it, friends with it, interacting with people who don't have it, etc. A sort of live-in-the-life-of kind of stories. Would be interesting. Not sure anyone would read it though :D

Anyways, back to topic! hehe

~~Robert




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users